New York Journal of Mathematics
Volume 12 (2006) 235-247


David J. Schmitz

Canonical and filling subgroups of formal groups

Published: August 27, 2006
Keywords: p-adic formal groups, congruence-torsion subgroups
Subject: 11S31, 14L05

Let F be a one-dimensional full or almost full p-adic formal group. We look for finite subgroups C of F for which the quotient formal group F/C is full. In particular, we investigate the connection between such groups and the congruence-torsion subgroups of F described in Lubin, 1979. In doing so, we prove a conjecture of Jonathan Lubin concerning this relationship when F has height 2.

This work was partially funded by a North Central College Junior Faculty Enhancement Grant.

Author information

Department of Mathematics, North Central College, 30 N Brainard St, Naperville, IL 60540